• Volkmann, Lutz ;
  • Winzen, Stefan
  • Published : 2007.05.31


A tournament is an orientation of a complete graph, and in general a multipartite or c-partite tournament is an orientation of a complete c-partite graph. In a recent article, the authors proved that a regular c-partite tournament with $r{\geq}2$ vertices in each partite set contains a cycle with exactly r-1 vertices from each partite set, with exception of the case that c=4 and r=2. Here we will examine the existence of cycles with r-2 vertices from each partite set in regular multipartite tournaments where the r-2 vertices are chosen arbitrarily. Let D be a regular c-partite tournament and let $X{\subseteq}V(D)$ be an arbitrary set with exactly 2 vertices of each partite set. For all $c{\geq}4$ we will determine the minimal value g(c) such that D-X is Hamiltonian for every regular multipartite tournament with $r{\geq}g(c)$.


multipartite tournaments;regular multipartite tournaments;cycles through given set of vertices


  1. J. Bang-Jensen and G. Gutin, Digraphs, Theory, algorithms and applications. Springer Monographs in Mathematics. Springer-Verlag London, Ltd., London, 2001
  2. Y. Guo, Semi complete Multipartite Digraphs: A Generalization of Tournaments, Habilitation thesis, RWTH Aachen (1998), 102 pp
  3. G. Gutin, Cycles and paths in semicomplete multipartite digraphs, theorems, and algorithms: a survey, J. Graph Theory 19 (1995), no. 4, 481-505
  4. J. W. Moon, On subtournaments of a tournament, Canad. Math. Bull. 9 (1966), 297-301
  5. O. Ore, Theory of gmphs, American Mathematical Society Colloquium Publications, Vol. 38, American Mathematical Society, 1962
  6. J. Stella, L. Volkmann, and S. Winzen, How close to regular must a multipartite tournament be to secure a given path covering number?, Ars Combinatoria, to appea
  7. P. Turan, Eine Extremalaufgabe aus der Gmphentheorie, Mat. Fiz. Lapok 48 (1941), 436-452
  8. L. Volkmann, Strong subtournaments of multipartite tournaments, Australas. J. Combin. 20 (1999), 189-196
  9. L. Volkmann, Cycles in multipartite tournaments: results and problems, Discrete Math. 245 (2002), no. 1-3, 19-53
  10. L. Volkmann and S. Winzen, Cycles with a given number of vertices from each partite set in regular multipartite tournaments, Czechoslovak Math. J. 56 (131) (2006), no. 3, 827-843
  11. L. Volkmann and S. Winzen, On the connectivity of close to regular multipartite tournaments, Discrete Appl. Math. 154 (2006), no. 9, 1437-1452
  12. S. Winzen, Close to Regular Multipartite Tournaments, Ph. D. thesis, RWTH Aachen, 2004
  13. A. Yeo, One-diregular subgmphs in semicomplete multipartite digmphs, J. Graph Theory 24 (1997), no. 2, 175-185<175::AID-JGT5>3.0.CO;2-N
  14. A. Yeo, Semicomplete Multipartite Digmphs, Ph. D. thesis, Odense University, 1998
  15. A. Yeo, How close to regular must a semicomplete multipartite digmph be to secure Hamiltonicity?, Graphs Combin. 15 (1999), no. 4, 481-493
  16. G. Gutin, Note on the path covering number of a semicomplete multipartite digraph, J. Combin. Math. Combin. Comput. 32 (2000), 231-237
  17. L. Volkmann, F'undamente der Gmphentheorie, Springer Lehrbuch Mathematik, Springer-Verlag, Vienna, 1996
  18. L. Volkmann and S. Winzen, Almost regular c-partite tournaments contain a strong subtournaments of order c when c${ge}$ 5, Discrete Math., to appear

Cited by

  1. Multipartite tournaments: A survey vol.307, pp.24, 2007,